Format

Send to

Choose Destination
J Am Acad Dermatol. 2007 Oct;57(4):718-21. Epub 2007 Jul 3.

Acute generalized exanthematous pustulosis from dalteparin.

Author information

1
Department for Environmental Dermatology and Venereology, Medical University of Graz, Graz, Austria. peter.komericki@meduni-graz.at

Abstract

Heparins are widely used for the prophylaxis and treatment of venous thromboembolism. Several types of immunologically mediated reactions to heparins are reported, among them delayed-type hypersensitivity reactions with erythematous, infiltrated itchy plaques at injection sites. We describe a female patient, whose localized reaction from dalteparin was followed by a generalized rash presenting as acute generalized exanthematous pustulosis. Subcutaneous provocation testing showed cross-reactions to enoxaparin, certoparin, reviparin, nadroparin, danaparoid, fondaparinux, but not to pentosan polysulfate. The danaparoid and in a lesser extent the nadroparin patch showed pustules. Within the next day, a generalized rash developed. The upper aspect of her trunk was highly affected and showed discrete pustules. Despite the fact that low molecular-weight heparins are widely prescribed, this is, to our knowledge, the first observation of a pustular drug eruption attributable to this class of substances.

PMID:
17610994
DOI:
10.1016/j.jaad.2007.05.025
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center